I have been in a treatment resistant depression and anxiety for four years. My depression and anxiety have gotten much worse in the first three weeks and didn’t think that was possible. Will this get better? My psychologist says this is not typical.
Increase anxiety and depression is a common side effects for most SSRI and should resolve within a few weeks. You should be aware of that. 25mg is a low dose, maybe your metabolism is taking a bit longer than normal to get used to it. My doctor once said “ it usually gets worse before it gets better”. Hang in there for a while, You can speak with your doctor and consider taking a benzo until the medication kick in. Hope you feel better soon.
You might want to talk to your doc about being put on something different if the Zoloft isn't working, I've been on Zoloft for the past 12 years, for bipolar 2 and PTSD, I remember when I first started taking Zoloft I had the same problems as you described, increase in anxiety, etc, but it passed after a few days, I've been taking it ever since, but there are alot of different psych meds, some work, some don't, everyone is different, it took a year to finally get the right combo of meds to get me on track, I'm not a doctor, just a Disabled Combat Medic and Veteran, but I tried to at least give you a option, you can try it or not, but if one med is making you worse, then your doc might find something different.
I would try a different medication and get off of the Zoloft. The same thing happened to me, the side effects were awful as well. Zoloft is a great medication for most, just not for me! It gave so much anxiety, i would literally shake. I was told that i need to let the side effects pass as they are normal, but i just couldn’t take it any longer! They put me on a different medication and my anxiety and depression got better within about 2 weeks I’d say.
I would suggest that these questions are not beneficial to you as you are an exceptional case and few people (besides you and your health care professionals) are aware of your complex history of disorders and treatments.
The standard comments just do not apply to you and are only going to further set you back in your treatment goals and your attitude to these various medications.
Wishing you all the best in the coming year.
I concur with WCVet, these replies are not helpful. Your plan is to follow your Drs. orders and stay on this till the end of the month and then see how things stand. Nothing anybody else says really matters, esp. when they don't know how complicated your history is.
I do suggest that you ask your Dr. about the possibility you have developed tolerance to Klonopin, since it is doing little/nothing to resolve your anxiety. Did you ever revisit trying Buspar?
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.